Alert archive / Maine / Gale Warnings in 2021
Gale Warning 25, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Nov 13, 2021, 4:00 AM EST. It took effect at Nov 13, 2021, 10:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 4:00 AM EST (09:00 UTC)
- In effect from
- Nov 13, 2021, 10:00 PM EST
- Expired
- Nov 14, 2021, 7:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
088 WHUS71 KCAR 130900 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 400 AM EST Sat Nov 13 2021 ANZ052-131700- /O.CAN.KCAR.SC.Y.0068.000000T0000Z-211113T1700Z/ /O.NEW.KCAR.GL.W.0025.211114T0300Z-211114T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 400 AM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 10 PM this evening to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-131700- /O.CAN.KCAR.SC.Y.0068.000000T0000Z-211114T0000Z/ /O.NEW.KCAR.GL.W.0025.211114T0300Z-211114T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 400 AM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 25 to 35 kt with gusts up to 40 kt and seas 6 to 11 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 10 PM this evening to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
889 WHUS71 KCAR 131957 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 257 PM EST Sat Nov 13 2021 ANZ050>052-140400- /O.CON.KCAR.GL.W.0025.211114T0300Z-211114T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 257 PM EST Sat Nov 13 2021 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SUNDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 10 PM this evening to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
078 WHUS71 KCAR 140431 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1131 PM EST Sat Nov 13 2021 ANZ050>052-141200- /O.CON.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1131 PM EST Sat Nov 13 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 10 PM this evening to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
546 WHUS71 KCAR 140934 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 434 AM EST Sun Nov 14 2021 ANZ052-141745- /O.CAN.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/ /O.NEW.KCAR.SC.Y.0069.211114T0934Z-211114T2000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 434 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-141200- /O.CON.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 434 AM EST Sun Nov 14 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 10 PM this evening to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
159 WHUS71 KCAR 141204 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 704 AM EST Sun Nov 14 2021 ANZ050-051-142000- /O.EXP.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/ /O.EXA.KCAR.SC.Y.0069.000000T0000Z-211114T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 704 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-142000- /O.CON.KCAR.SC.Y.0069.000000T0000Z-211114T2000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 704 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Nov 13, 1:07 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Nov 13, 1:07 AM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
107 AM EST Sat Nov 13 2021
.SYNOPSIS...
An occluded frontal system will continue east into the Maritimes
overnight. Low pressure will approach from the southwest on
Saturday and cross the area Saturday night. High pressure will
return on Sunday. Another low pressure will track southeast of
the area Monday then slowly track into the Maritimes on Tuesday.
High pressure builds in on Wednesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
1:05 AM Update: Rain is quickly moving out of the region into
New Brunswick. Current forecast has things handled well w/the
timing. Kept the fog in for the morning hrs as winds remain
light and clouds break up. Satl imagery showed clouds breaking
up w/some clearing showing up in the Central Highlands.
Adjustments made to hrly temps to match up w/the latest obs.
Previous discussion:
The occluded front is bringing rain across the area..and even
some sleet in northern Aroostook County this afternoon. Warming
air aloft will quickly push any sleet out of the area in the
coming hours. The big focus remains on the winds associated with
the low level jet moving along the coast this evening. Have not
made any changes to the wind forecast through the evening with
this package. Winds continue to increase this afternoon in line with
expectations. Gusts to 60 mph along the coast are possible this
evening and up to 45 to 50 mph further inland in the Bangor
area. These winds are already causing power outages in southern
Maine and will likely produce numerous outages in the Bangor
area and the Downeast region. In terms of rainfall, just over an
inch may result from this front along the coast and in southern
Piscataquis County, but areas in eastern Aroostook County may
not measure even one half inch of rainfall. There's still some
instability aloft this evening with the front, but not seeing
any lightning upstream at this time and will hold off on any
mention of isolated thunder this evening. That potential threat
would be mostly towards the coast. Winds will shut off really
quickly by midnight and become almost calm by later in the night
for the whole forecast area. The combination of moisture from
this evening's rainfall, clearing skies after midnight, high dew
points and the light winds make fog a threat later in the night
into Saturday morning. Weak high pressure and light winds
remain in place all of Saturday. Have significantly reduced PoPs
for Saturday afternoon from our previous forecast packages.
Precip from the next storm will hold off until Saturday night.
Tonight's occlusion will leave unseasonably mild air in place
for Saturday and highs may soar to the upper 50s on the Downeast
coast and possibly approach 50F in Aroostook County.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
The next short wave and an associated area of low pressure will
quickly cross the region Saturday night. This system will bring
a quick shot of rain to the region Saturday evening. As the
compact surface low tracks rapidly into New Brunswick later
Saturday night, colder air coming in behind the low will allow
for rain to change to/or mix with snow, mainly north of the
Katahdin region. The precipitation will quickly diminish toward
daybreak Sunday. There could be a quick inch or so of snow
accumulation across the far north, especially the higher terrain
by day break Sunday. Otherwise, Sunday afternoon will turn out
to be partly sunny across the north and mainly sunny downeast,
as an upper level ridge briefly builds in. Clouds start to
increase again Sunday evening as the next short wave and surface
low approach from the Great Lakes region. Energy coming around
the base of the approaching trof is expected to give way to
another low around the vicinity of the New England coast,
although there is still some uncertainty. The low will then
intensify as it tracks northeast into the Canadian Maritimes
later Monday and Monday evening. This system has the potential
to bring rain/snow north and rain downeast on Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Monday's low will continue to exit through the Canadian
Maritimes and then toward the New Foundland/Labrador regions
Monday night. Expect mainly cloudy skies with the chance of
snow showers, mainly across the north early Monday evening.
Expect fair weather Tuesday and Tuesday night as high pressure
builds in. A warm front will approach later Wednesday and
Wednesday night bringing increasing clouds with the chance for
some snow/rain showers heading into Wednesday night and into
early Thursday, with a cold front crossing the region later
Thursday. A coastal system could affect the region late next
week or next weekend. High temperatures will be a bit below
normal Tuesday and Wednesday, above normal Thursday, then near
normal on Friday.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: LLWS will end by midnight and the wind will rapidly
drop off and become light and variable overnight and into the
day Sat. Rain, low cigs and LLWS will move out after midnight,
but rapid clearing and light winds present a risk of fog later
in the night into Saturday morning. Any fog will gradually clear
out by midday Saturday.
SHORT TERM:
Sat night...VFR early, then MVFR/IFR in -RA/-SN north, -RN
south. Light wind early, the SW 5 to 10 kt late.
Sun...MVFR possible in -SHSNRA northern terminals early,
otherwise VFR all terminals. W to SW 10 to 15 kt G20kt.
Sun night - Mon...VFR early Sun night, then MVFR/IFR in -RN/-SN
north and -RN downeast. Light variable wind Sun night and early
Mon, then becoming NW 5 to 10kt afternoon.
Mon night...MVFR possible north in -SN/-RN showers, VFR
downeast. NW wind around 10 kt.
Tue-Wed...VFR. W to NW wind 10 to 15 kt.
&&
.MARINE...
NEAR TERM: The wind is trending down, but seas are still over
10 ft on the coastal waters. Have dropped the storm warnings and
the wind will become quite light overnight and into the day
Saturday. The seas will stay well above SCA criteria through
most of Saturday on the coastal waters and through midday on the
intra-coastal waters.
SHORT TERM: There will be the potential for a period of Gale
force winds Saturday night. Winds will then diminish to SCA
levels on during Sunday and then diminish later Sunday
afternoon. SCA conditions will then be possible again Monday
night through mid week.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until noon EST today for ANZ052.
Small Craft Advisory until 7 PM EST this evening for ANZ050-
051.
&&
Near Term...HewittHazardous weather outlook, Nov 12, 10:46 PM EST, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1046 PM EST Fri Nov 12 2021 MEZ001>006-010-011-015>017-029>032-140400- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 1046 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-140400- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1046 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 10:46 PM EST | Small Craft Advisory | CAR | 5 hr | |
| Nov 13, 5:53 PM EST | Wind Advisory | CAR | Hancock, Washington | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.